# SDR 95ZZZX5928

- Difficulty date: June 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N422RD
- Make and model: Cessna 421A
- Aircraft serial: 421A0018
- Engine: Cont GTSIO520D
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Shaft
- Part number: 633908
- Condition: Sheared
- Location: Lt Prop
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

AIRCRAFT ARRIVED AT FBO WITH RIGHT ALTERNATOR PROBLEM.  REPAIRED RIGHT ALTERNATOR.  WHEN AIRCRAFT START ATTEMPTED, LEFT STARTER FOUND TO HAVE SHEARED THROUGH-BOLT.  NEW STARTER INSTALLED.  AIRCRAFT DEPARTED FBO AND RETURNED ABOUT 30 MINUTES LATER WITH LEFT ENGINE SHUT DOWN AND FEATHERED.  OPERATOR STATED RPM DROPPED IN-FLIGHT.  ON GROUND CHECK, FOUND LEFT PROP SHAFT SHEARED FORWARD OF BULL GEAR.  SUSPECT ENGINE HAD SEVERE VIBRATION IN RECENT HISTORY DUE TO DAMPENER COMING LOOSE CAUSING CRACK IN SHAFT.  SUBMITTER RECOMMENDED ANY ENGINE SUBJECTED TO VIBRATIONS HAVE CRITICAL PARTS INSPECTED USING MAGNAFLUX/ZYGLO TECHNIQUES.
